Alert archive / Wyoming / Winter Storm Warnings in 2010

Winter Storm Warning 14, NWS Salt Lake City, UT

November 19, 2010Uinta County, Wyoming

NWS Salt Lake City, UT issued this winter storm warning at Nov 19, 2010, 3:12 PM MST for Uinta County, Wyoming. It took effect at Nov 20, 2010, 7:00 AM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2010, 3:12 PM MST (22:12 UTC)
In effect from
Nov 20, 2010, 7:00 AM MST
Expired
Nov 22, 2010, 3:58 PM MST
In force
57 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Nov 19, 9:20 AM MST, 5 hours 52 minutes earlier.

Area forecast discussion, Nov 19, 9:20 AM MST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 AM MST FRI NOV 19 2010

.SYNOPSIS...MILD SOUTHWEST FLOW WILL INCREASE ACROSS THE AREA
TODAY. A SERIES OF STRONG AND INCREASINGLY COLD STORM SYSTEMS
WILL AFFECT THE REGION STARTING SATURDAY AND CONTINUING THROUGH
EARLY NEXT WEEK.

&&

.DISCUSSION...SURFACE RIDGING REMAINS IN PLACE OVER THE FORECAST
AREA THIS MORNING WITH WEST TO SOUTHWESTERLY FLOW ALOFT. WINDS DID
NOT REALLY DECREASE MUCH OVERNIGHT...AND COMBINED WITH THICK DECK
OF HIGH/MID LEVEL CLOUDS...LOW TEMPERATURES HAVE REMAINED QUITE
WARM. CLOUDS SHOULD LIMIT WARMING TODAY...BUT MAXES SHOULD STILL
RUN UP TO 10F ABOVE SEASONAL NORMS.

FLOW ALOFT SHOULD BECOME MORE SOUTHERLY AS THE FIRST IN A SERIES
OF TROUGHS DROPS DOWN TO THE CALIFORNIA COAST. THIS WILL INCREASE
THE PRESSURE GRADIENT OVER THE REGION...RESULTING IN STRENGTHENING
WINDS. GOING WIND ADVISORY LOOKS GOOD FOR SOUTHWEST UTAH...THOUGH
CONDITIONS MAY BE MARGINAL.

SHORTWAVES AHEAD OF THE INITIAL TROUGH ARE PROGGED TO MOVE INTO
THE AREA SATURDAY MORNING...BRINGING AN INITIAL PUSH OF MOISTURE
AND INSTABILITY. VALLEY RAIN/MOUNTAIN SNOW IS EXPECTED DURING THAT
TIME. GRADIENT WILL INCREASE FURTHER...AND WILL LIKELY NEED TO
ISSUE HIGH WIND HIGHLIGHTS TO ADDRESS INCREASING WINDS. PERIOD OF
MORE INTENSE SNOW SHOULD OCCUR SATURDAY NIGHT/SUNDAY MORNING AS
THE FIRST FRONT PASSES THROUGH. RAIN SHOULD TURN TO SNOW IN THE
NORTHERN VALLEYS DURING THIS TIME...BUT ROADS WILL LIKELY BE WARM
ENOUGH TO PREVENT SIGNIFICANT STICKING.

MODELS STILL INDICATING A BIT OF A LULL SUNDAY MORNING...BUT NOT
AS SIGNIFICANT AS YESTERDAY. SNOW SHOULD INCREASE IN EARNEST
SUNDAY AFTERNOON THROUGH MONDAY MORNING AS THE FIRST MAIN TROUGH
PUSHES THROUGH THE FORECAST AREA...ALSO BRINGING A REINFORCING
SHOT OF COLD AIR. SECOND TROUGH FOLLOWS ON THE HEELS OF THE FIRST
ONE DURING THE DAY MONDAY...WITH MODELS NOW INDICATING LITTLE OR
NO LULL IN PRECIP BETWEEN THESE SYSTEMS.

ONE MORE TROUGH EXPECTED TO MOVE THROUGH ON TUESDAY...BUT MODELS STILL
HAVING TROUBLE WITH THE DETAILS. EC/GFS NOW IN GOOD AGREEMENT
SHOWING A STRONG TROUGH MOVING THROUGH NORTHERN UTAH...BRINGING
THROUGH A VIGOROUS ARCTIC FRONT WITH 700 MB TEMPS AS LOW AS -21C.
IF THE LATEST SOLUTION PANS OUT...BLIZZARD-LIKE CONDITIONS WOULD
BE POSSIBLE...BUT CONFIDENCE IS LOW AT THIS TIME.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...SHORT TERM OPERATIONAL WEATHER CONCERNS AT KSLC WILL
CONTINUE TO FOCUS ON INCREASINGLY GUSTY SOUTH WINDS TODAY. GUSTS
EXCEEDING 30MPH HAVE ALREADY BEEN REALIZED...AND ANTICIPATE WIND
GUSTS WILL INCREASE TO NEAR 40MPH BETWEEN 18Z-00Z BEFORE GRADUALLY
DECREASING. CEILINGS WILL BEGIN LOWERING SIGNIFICANTLY AFTER
00Z...WITH CEILINGS LIKELY DROPPING BELOW 7000FT BETWEEN 06Z AND 12Z
SATURDAY. WINDS SATURDAY WILL INCREASE FURTHER REMAINING OUT OF THE
SOUTH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE TUESDAY
     NIGHT FOR UTZ007>010-517-518.

     WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
     UTZ015-016.

WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 19, 6:14 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
614 AM MST FRI NOV 19 2010

UTZ001>016-019>021-517-518-WYZ021-201400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
614 AM MST FRI NOV 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DRY AND MILD CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA
TODAY. LOCALLY STRONG WINDS WILL BLOW ACROSS THE WESTERN VALLEYS.

RAIN AND MOUNTAIN SNOW WILL BEGIN TO SPREAD INTO THE FAR NORTHERN
OUTLOOK AREA TONIGHT. WINDS WILL INCREASE ACROSS THE MOUNTAINS AND
BECOME VERY STRONG OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FIRST PART OF A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL
SPREAD INTO THE GREAT BASIN SATURDAY. ADDITIONAL AND
PROGRESSIVELY COLDER DISTURBANCES WILL CROSS THE OUTLOOK AREA
THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

HEAVY SNOW ACCUMULATION IS EXPECTED IN ALL MOUNTAIN AREAS FROM
THIS SERIES OF STORMS. SIGNIFICANT ACCUMULATION IS ALSO POSSIBLE
IN MOST VALLEYS EXCEPT THE FAR SOUTH.

STRONG WINDS WILL CONTINUE IN THE MOUNTAINS SATURDAY AND DEVELOP
IN THE WESTERN VALLEYS. THE WINDS ARE EXPECTED TO REMAIN STRONG
ACROSS THE CENTRAL AND SOUTHERN OUTLOOK AREA ON SUNDAY BUT SHOULD
DIMINISH SOMEWHAT ACROSS THE NORTH.

THE FINAL SYSTEM IN THIS SERIES WILL BRING A VERY COLD AIRMASS
INTO THE OUTLOOK AREA ON TUESDAY ALONG WITH ADDITIONAL HEAVY SNOW.
STRONG WINDS WILL ALSO ACCOMPANY THIS STORM WITH A POTENTIAL FOR
BLIZZARD LIKE CONDITIONS FOR A TIME TUESDAY AFTERNOON.

A COLD NORTHERLY FLOW WILL BE OVER THE AREA ON WEDNESDAY WITH HIGH
PRESSURE STARTING TO BUILD BACK INTO THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:48 AM MSTWind AdvisorySLC13 hr
Nov 19, 3:01 PM MSTHigh Wind WarningSLC28 hr
Nov 19, 3:12 PM MSTWinter Storm WatchSLC39 hr
Nov 19, 3:12 PM MSTWinter Weather AdvisorySLC3 days

Nearby

Winter Storm Warnings in Wyoming, 2010Winter Storm Warnings in Utah, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.